Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Question for Sunnelly » bubblegumchewer

Posted by CamW. on July 30, 2002, at 18:16:24

In reply to Question for Sunnelly, posted by bubblegumchewer on July 29, 2002, at 13:02:55

GBG - I seem to remember that Aventyl™ (nortriptyline) is a potent blocker of the muscarinic-M1 receptor. This would be the cause of your constipation. Do you also suffer from a dry mouth, and possibly dry eyes?

If so, it sounds like you are sensitive to the antimuscarinic effects of nortriptyline. God (or some other perceived higher power that can be used as an explicative) help you if you ever have to start taking Clozaril™ (clozapine); we would have to hand you a mallet and chisel.

Seriously, if the med is working, it would be a shame to have to stop it. Ask your doctor about lactulose syrup (Chronulac™ or Laxilose™- a generic). It is the laxative we give to people taking Clozaril, as well as the elderly who are having problems on their tea and toast diets. Lactulose is a sugar and is fairly safe, and may prevent paralytic ileus. Don't let the sugar part fool you; I had one person describ the taste as "liquid death". I don't think that it is that bad, but I haven't tried it.

I hope that you can glean something from this (outside of a hard time). - Cam




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:CamW. thread:114171